MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 20MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 20MM; SCREW, FIXATION, BONE
Catalog Number 2030-6520-1
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Packaging of screw looked compromised.Circulator noticed before screw was placed on sterile field.Opened new screw and proceeded on with case, there was no delay to surgery.Per rep, packaging "appears to be discolored and that is the sole reason for reporting.".
 
Additional Manufacturer Narrative
An event regarding a discolored tyvek lid in the packaging involving a bone screw was reported.The event was confirmed.The reported screw was returned inside the original blister pack along with the implant stickers.The tyvek lid was confirmed to be discolored.Clinician review was not performed as there is no indication that the event was related to patient factors.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.There have been no other events for the referenced lot.The reported event was confirmed and the root cause was determined to be a manufacturing non-conformance.An nc was raised, regarding the discolored tyvek lid in packaging and to define the root cause and corrective actions.Per said nc, the cause of the translucency in the tyvek lid material is an overheating of the material.The nc found that the scope is restricted to the single piece, mentioned in the complaint.This is due to the 100% verification of each product individually, the individual sealing, and the independent inspection process within the room.In addition, an occurrence of incorrect sealing parameters of 1 in 25,000 parts is allowed, which is well within the expected rates of manufacturing.
 
Event or Problem Description

Brand Name
6.5 CANCELLOUS BONE SCREW 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7837161
Report Number0002249697-2018-02738
Device Sequence Number13750238
Product Code HWC
UDI-Device Identifier07613327036985
UDI-Public07613327036985
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number2030-6520-1
Device Lot Number3Y2KPL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;